Differentiating the stochastic entropy for compact negatively curved spaces under conformal changes
Annales de l'Institut Fourier, Volume 67 (2017) no. 3, pp. 1115-1183.

We consider the universal cover of a closed connected Riemannian manifold of negative sectional curvature. We show that the linear drift and the stochastic entropy are differentiable under any C 3 one-parameter family of C 3 conformal changes of the original metric.

Nous considérons le revêtement universel d’une variété compacte connexe de courbure strictement négative et une variation à un paramètre de classe C 3 de métriques C 3 conformes à la métrique originale. Nous montrons que la vitesse de fuite et l’entropie stochastique sont différentiables le long de cette courbe.

Published online:
DOI: 10.5802/aif.3106
Classification: 37D40, 58J65
Keywords: linear drift, negative curvature, stochastic entropy
Mot clés : vitesse de fuite, courbure négative, entropie stochastique
Ledrappier, François 1, 2, 3; Shu, Lin 4

1 CNRS, UMR7599, LPMA F-75005 Paris (France)
2 Department of Mathematics University of Notre-Dame IN 46556-4618 (USA)
3 Sorbonne Universités UPMC Univ. Paris 6, UMR7599, LPMA F-75005 Paris (France)
4 LMAM School of Mathematical Sciences Peking University Beijing 100871 (People’s Republic of China)
License: CC-BY-ND 4.0
Copyrights: The authors retain unrestricted copyrights and publishing rights
     author = {Ledrappier, Fran\c{c}ois and Shu, Lin},
     title = {Differentiating the stochastic entropy for compact negatively curved spaces under conformal changes},
     journal = {Annales de l'Institut Fourier},
     pages = {1115--1183},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {67},
     number = {3},
     year = {2017},
     doi = {10.5802/aif.3106},
     language = {en},
     url = {https://aif.centre-mersenne.org/articles/10.5802/aif.3106/}
AU  - Ledrappier, François
AU  - Shu, Lin
TI  - Differentiating the stochastic entropy for compact negatively curved spaces under conformal changes
JO  - Annales de l'Institut Fourier
PY  - 2017
SP  - 1115
EP  - 1183
VL  - 67
IS  - 3
PB  - Association des Annales de l’institut Fourier
UR  - https://aif.centre-mersenne.org/articles/10.5802/aif.3106/
DO  - 10.5802/aif.3106
LA  - en
ID  - AIF_2017__67_3_1115_0
ER  - 
%0 Journal Article
%A Ledrappier, François
%A Shu, Lin
%T Differentiating the stochastic entropy for compact negatively curved spaces under conformal changes
%J Annales de l'Institut Fourier
%D 2017
%P 1115-1183
%V 67
%N 3
%I Association des Annales de l’institut Fourier
%U https://aif.centre-mersenne.org/articles/10.5802/aif.3106/
%R 10.5802/aif.3106
%G en
%F AIF_2017__67_3_1115_0
Ledrappier, François; Shu, Lin. Differentiating the stochastic entropy for compact negatively curved spaces under conformal changes. Annales de l'Institut Fourier, Volume 67 (2017) no. 3, pp. 1115-1183. doi : 10.5802/aif.3106. https://aif.centre-mersenne.org/articles/10.5802/aif.3106/

[1] Ancona, Alano Negatively curved manifolds, elliptic operators, and the Martin boundary, Ann. Math., Volume 125 (1987) no. 3, pp. 495-536 | DOI

[2] Anosov, Dmitri Victorovich Tangent fields of transversal foliations in U-systems, Mat. Zametki, Volume 2 (1967), pp. 539-548

[3] Anosov, Dmitri Victorovich Geodesic flows on closed Riemann manifolds with negative curvature., Proceedings of the Steklov Institute of Mathematics, No. 90 (1967). Translated from the Russian by S. Feder, American Mathematical Society, 1969, iv+235 pages

[4] Ballmann, Werner Lectures on spaces of nonpositive curvature, DMV Seminar, 25, Birkhäuser Verlag, 1995, viii+112 pages (With an appendix by Misha Brin) | DOI

[5] Billingsley, Patrick Probability and measure, Wiley Series in Probability and Mathematical Statistics, John Wiley & Sons, Inc., New York, 1995, xiv+593 pages (A Wiley-Interscience Publication)

[6] Blachère, Sébastien; Haïssinsky, Peter; Mathieu, Pierre Asymptotic entropy and Green speed for random walks on countable groups, Ann. Probab., Volume 36 (2008) no. 3, pp. 1134-1152 | DOI

[7] Bolton, J. Conditions under which a geodesic flow is Anosov, Math. Ann., Volume 240 (1979) no. 2, pp. 103-113 | DOI

[8] Debiard, Amédée; Gaveau, Bernard; Mazet, Edmond Théorèmes de comparaison en géométrie riemannienne, Publ. Res. Inst. Math. Sci., Volume 12 (1976/77) no. 2, pp. 391-425 | DOI

[9] Eberlein, Patrick B.; O’Neill, Barrett Visibility manifolds, Pac. J. Math., Volume 46 (1973), pp. 45-109 | DOI

[10] Elworthy, K. David Stochastic differential equations on manifolds, London Mathematical Society Lecture Note Series, 70, Cambridge University Press, 1982, xiii+326 pages

[11] Eschenburg, Jost-Hinrich Horospheres and the stable part of the geodesic flow, Math. Z., Volume 153 (1977) no. 3, pp. 237-251 | DOI

[12] Fathi, Albert; Flaminio, Livio Infinitesimal conjugacies and Weil-Petersson metric, Ann. Inst. Fourier, Volume 43 (1993) no. 1, pp. 279-299 | DOI

[13] Garnett, Lucy Foliations, the ergodic theorem and Brownian motion, J. Funct. Anal., Volume 51 (1983) no. 3, pp. 285-311 | DOI

[14] Sur les groupes hyperboliques d’après Mikhael Gromov (Ghys, Étienne; de la Harpe, Pierre, eds.), Progress in Mathematics, 83, Birkhäuser Boston, 1990, xii+285 pages (Papers from the Swiss Seminar on Hyperbolic Groups held in Bern, 1988) | DOI

[15] Green, Leon W. A theorem of E. Hopf, Mich. Math. J., Volume 5 (1958), pp. 31-34 | DOI

[16] Gromov, Mikhaïl Three remarks on geodesic dynamics and fundamental group, Enseign. Math., Volume 46 (2000) no. 3-4, pp. 391-402

[17] Guivarc’h, Yves Sur la loi des grands nombres et le rayon spectral d’une marche aléatoire, Conference on Random Walks (Kleebach, 1979) (French) (Astérisque), Volume 74, Soc. Math. France, Paris, 1980, p. 47-98, 3

[18] Hall, Peter; Heyde, Christopher Charles Martingale limit theory and its application, Academic Press, Inc., 1980, xii+308 pages (Probability and Mathematical Statistics)

[19] Hamenstädt, Ursula An explicit description of harmonic measure, Math. Z., Volume 205 (1990) no. 2, pp. 287-299 | DOI

[20] Hamenstädt, Ursula Harmonic measures for compact negatively curved manifolds, Acta Math., Volume 178 (1997) no. 1, pp. 39-107 | DOI

[21] Heintze, Ernst; Im Hof, Hans-Christoph Geometry of horospheres, J. Differ. Geom., Volume 12 (1977) no. 4, p. 481-491 (1978) http://projecteuclid.org/euclid.jdg/1214434219 | DOI

[22] Helland, Inge S. Central limit theorems for martingales with discrete or continuous time, Scand. J. Statist., Volume 9 (1982) no. 2, pp. 79-94

[23] Hirsch, Morris W.; Pugh, Charles Chapman; Shub, Michael Invariant manifolds, Lecture Notes in Mathematics, 583, Springer-Verlag, 1977, ii+149 pages

[24] Hsu, Elton P. Stochastic analysis on manifolds, Graduate Studies in Mathematics, 38, American Mathematical Society, 2002, xiv+281 pages | DOI

[25] Kaĭmanovich, Vadim A. Brownian motion and harmonic functions on covering manifolds. An entropic approach, Dokl. Akad. Nauk SSSR, Volume 288 (1986) no. 5, pp. 1045-1049

[26] Kaimanovich, Vadim A. Invariant measures of the geodesic flow and measures at infinity on negatively curved manifolds, Ann. Inst. H. Poincaré Phys. Théor., Volume 53 (1990) no. 4, pp. 361-393 Hyperbolic behaviour of dynamical systems (Paris, 1990)

[27] Katok, Anatole B. Four applications of conformal equivalence to geometry and dynamics, Ergodic Theory Dyn. Syst., Volume 8 * (1988) no. Charles Conley Memorial Issue, pp. 139-152 | DOI

[28] Katok, Anatole B.; Knieper, Gerhard; Pollicott, Mark; Weiss, Howard Differentiability and analyticity of topological entropy for Anosov and geodesic flows, Invent. Math., Volume 98 (1989) no. 3, pp. 581-597 | DOI

[29] Kingman, John Frank Charles The ergodic theory of subadditive stochastic processes, J. R. Stat. Soc., Ser. B, Volume 30 (1968), pp. 499-510

[30] Ledrappier, François Ergodic properties of Brownian motion on covers of compact negatively-curve manifolds, Bol. Soc. Brasil. Mat., Volume 19 (1988) no. 1, pp. 115-140 | DOI

[31] Ledrappier, François Central limit theorem in negative curvature, Ann. Probab., Volume 23 (1995) no. 3, pp. 1219-1233 http://www.jstor.org/stable/2244870 | DOI

[32] Ledrappier, François Profil d’entropie dans le cas continu, Astérisque (1996) no. 236, pp. 189-198 (Hommage à P. A. Meyer et J. Neveu)

[33] Ledrappier, François; Shu, Lin (in preparation)

[34] Ledrappier, François; Shu, Lin Entropy rigidity of symmetric spaces without focal points, Trans. Amer. Math. Soc., Volume 366 (2014) no. 7, pp. 3805-3820 | DOI

[35] Li, Peter; Yau, Shing-Tung On the parabolic kernel of the Schrödinger operator, Acta Math., Volume 156 (1986) no. 3-4, pp. 153-201 | DOI

[36] de la Llave, Rafael; Marco, José Manuel; Moriyón, Roberto Canonical perturbation theory of Anosov systems and regularity results for the Livsic cohomology equation, Ann. Math., Volume 123 (1986) no. 3, pp. 537-611 | DOI

[37] Mathieu, P. Differentiating the entropy of random walks on hyperbolic groups, Ann. Probab., Volume 43 (2015) no. 1, pp. 166-187 | DOI

[38] Mohsen, Olivier Familles de mesures au bord et bas du spectre, École Polytechique (France) (2007) (Ph. D. Thesis)

[39] Morse, Harold Marston A fundamental class of geodesics on any closed surface of genus greater than one, Trans. Amer. Math. Soc., Volume 26 (1924) no. 1, pp. 25-60 | DOI

[40] Moser, Jürgen On Harnack’s theorem for elliptic differential equations, Commun. Pure Appl. Math., Volume 14 (1961), pp. 577-591 | DOI

[41] Novikov, Aleksandr A. On moment inequalities and identities for stochastic integrals, Proceedings of the Second Japan-USSR Symposium on Probability Theory (Kyoto, 1972) (Lecture Notes in Math.), Volume 330 (1973), pp. 333-339

[42] Paulin, Frédéric; Pollicott, Mark; Schapira, Barbara Equilibrium states in negative curvature, Astérisque (2015) no. 373, viii+281 pages

[43] Saloff-Coste, Laurent Uniformly elliptic operators on Riemannian manifolds, J. Differ. Geom., Volume 36 (1992) no. 2, pp. 417-450 http://projecteuclid.org/euclid.jdg/1214448748 | DOI

[44] Shub, Michael Global stability of dynamical systems, Springer-Verlag, 1987, xii+150 pages (With the collaboration of Albert Fathi and Rémi Langevin, Translated from the French by Joseph Christy) | DOI

[45] Stampacchia, Guido Le problème de Dirichlet pour les équations elliptiques du second ordre à coefficients discontinus, Ann. Inst. Fourier, Volume 15 (1965) no. 1, pp. 189-258 | DOI

[46] Trudinger, Neil S. Linear elliptic operators with measurable coefficients, Ann. Sc. Norm. Super. Pisa, Volume 27 (1973), pp. 265-308

[47] Wang, Feng-Yu Sharp explicit lower bounds of heat kernels, Ann. Probab., Volume 25 (1997) no. 4, pp. 1995-2006 | DOI

[48] Yue, Cheng Bo Brownian motion on Anosov foliations and manifolds of negative curvature, J. Differ. Geom., Volume 41 (1995) no. 1, pp. 159-183 http://projecteuclid.org/euclid.jdg/1214456008 | DOI

Cited by Sources: